Alert archive / Arizona / Wind Advisories in 2011
Wind Advisory 24, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at May 17, 2011, 3:08 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at May 18, 2011, 8:00 AM MST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- May 17, 2011, 3:08 PM MST (22:08 UTC)
- In effect from
- May 18, 2011, 8:00 AM MST
- Expired
- May 18, 2011, 6:44 PM MST
- In force
- 11 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2260 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
168 WWUS75 KFGZ 172208 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 308 PM MST TUE MAY 17 2011 AZZ012>014-040-180615- /O.NEW.KFGZ.WI.Y.0024.110518T1500Z-110519T0300Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...DILKON 308 PM MST TUE MAY 17 2011 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 8 PM MST WEDNESDAY. * TIMING: SOUTHWEST WINDS WILL INCREASE MID-MORNING WEDNESDAY AND CONTINUE IN TO THE EARLY EVENING. * WINDS: SOUTHWEST 20 TO 35 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS: DRIVING MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES. LOCALIZED BLOWING DUST IS ALSO POSSIBLE OVER THE LITTLE COLORADO RIVER VALLEY BUT IS NOT ANTICIPATED TO BE EXTENSIVE AT THIS TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ015>017-180615- /O.NEW.KFGZ.WI.Y.0024.110518T1500Z-110519T0300Z/ WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- INCLUDING THE CITY OF...SHOW LOW 308 PM MST TUE MAY 17 2011 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 8 PM MST WEDNESDAY. * TIMING: SOUTHWEST WINDS WILL INCREASE MID-MORNING WEDNESDAY AND CONTINUE IN TO THE EARLY EVENING. * WINDS: SOUTHWEST 20 TO 35 MPH WITH GUSTS UP TO 45 MPH...PRIMARILY OVER THE WHITE MOUNTAINS...NORTHEAST FACING SLOPES OF THE MOGOLLON RIM...AND AREAS JUST EAST OF THE SAN FRANSISCO PEAKS. * IMPACTS: DRIVING MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES. IN ADDITION...THE CHANCE FOR RAIN AND HIGH ELEVATION SNOW SHOWERS WILL INCREASE DURING THE DAY. BLOWING PRECIPITATION COULD RESULT IN REDUCED VISIBILITIES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
4 follow-up statements
064 WWUS75 KFGZ 180546 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1046 PM MST TUE MAY 17 2011 AZZ012>014-040-181400- /O.CON.KFGZ.WI.Y.0024.110518T1500Z-110519T0300Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...DILKON 1046 PM MST TUE MAY 17 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM MST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM MST WEDNESDAY. * TIMING: SOUTHWEST WINDS WILL INCREASE MID-MORNING WEDNESDAY AND CONTINUE INTO THE EARLY EVENING. * WINDS: SOUTHWEST 20 TO 35 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS: DRIVING MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES. LOCALIZED BLOWING DUST IS ALSO POSSIBLE OVER THE LITTLE COLORADO RIVER VALLEY BUT IS NOT ANTICIPATED TO BE EXTENSIVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ015>017-181400- /O.CON.KFGZ.WI.Y.0024.110518T1500Z-110519T0300Z/ WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- INCLUDING THE CITY OF...SHOW LOW 1046 PM MST TUE MAY 17 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM MST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM MST WEDNESDAY. * TIMING: SOUTHWEST WINDS WILL INCREASE MID-MORNING WEDNESDAY AND CONTINUE INTO THE EARLY EVENING. * WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH... PRIMARILY OVER THE WHITE MOUNTAINS...NORTHEAST FACING SLOPES OF THE MOGOLLON RIM...AND AREAS JUST EAST OF THE SAN FRANSISCO PEAKS. * IMPACTS: DRIVING MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES. IN ADDITION...RAIN AND HIGH ELEVATION SNOW SHOWERS WILL BECOME MORE PREVALENT DURING THE DAY. BLOWING SNOW COULD RESULT IN REDUCED VISIBILITIES AT TIMES AT ELEVATIONS ABOVE 7000 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
387 WWUS75 KFGZ 181016 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 316 AM MST WED MAY 18 2011 AZZ009-011-039-181915- /O.EXA.KFGZ.WI.Y.0024.110518T1500Z-110519T0300Z/ NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-BLACK MESA AREA- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO 316 AM MST WED MAY 18 2011 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MST THIS EVENING. * TIMING: SOUTHWEST WINDS WILL INCREASE MID-MORNING TODAY AND CONTINUE INTO THE EARLY EVENING. * WINDS: SOUTHWEST 20 TO 35 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS: DRIVING MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ012>014-040-181915- /O.CON.KFGZ.WI.Y.0024.110518T1500Z-110519T0300Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...DILKON 316 AM MST WED MAY 18 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MST THIS EVENING. * TIMING: SOUTHWEST WINDS WILL INCREASE MID-MORNING WEDNESDAY AND CONTINUE INTO THE EARLY EVENING. * WINDS: SOUTHWEST 20 TO 35 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS: DRIVING MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES. LOCALIZED BLOWING DUST IS ALSO POSSIBLE OVER THE LITTLE COLORADO RIVER VALLEY BUT IS NOT ANTICIPATED TO BE EXTENSIVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ015>017-181915- /O.CON.KFGZ.WI.Y.0024.110518T1500Z-110519T0300Z/ WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- INCLUDING THE CITIES OF...FLAGSTAFF...SHOW LOW 316 AM MST WED MAY 18 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MST THIS EVENING. * TIMING: SOUTHWEST WINDS WILL INCREASE MID-MORNING WEDNESDAY AND CONTINUE INTO THE EARLY EVENING. * WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS: DRIVING MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES. IN ADDITION...RAIN AND HIGH ELEVATION SNOW SHOWERS WILL BECOME MORE PREVALENT DURING THE DAY. BLOWING SNOW COULD RESULT IN REDUCED VISIBILITIES AT TIMES AT ELEVATIONS ABOVE 7000 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
301 WWUS75 KFGZ 181818 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1118 AM MST WED MAY 18 2011 AZZ009-011>014-039-040-190300- /O.CON.KFGZ.WI.Y.0024.000000T0000Z-110519T0300Z/ NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...DILKON 1118 AM MST WED MAY 18 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * TIMING: STRONG SOUTHWEST WINDS WILL CONTINUE INTO THE EARLY EVENING. * WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS: DRIVING MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES. LOCALIZED BLOWING DUST WILL OCCUR ACROSS PORTIONS OF THE LITTLE COLORADO RIVER VALLEY...ESPECIALLY BETWEEN FLAGSTAFF AND WINSLOW. IN ADDITION...SCATTERED RAIN AND HIGH ELEVATION SNOW SHOWERS ARE EXPECTED...AND BLOWING PRECIPITATION MAY RESULT IN REDUCED VISIBILITIES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ015>017-190300- /O.CON.KFGZ.WI.Y.0024.000000T0000Z-110519T0300Z/ WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- INCLUDING THE CITIES OF...FLAGSTAFF...SHOW LOW 1118 AM MST WED MAY 18 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * TIMING: STRONG SOUTHWEST WINDS WILL CONTINUE INTO THE EARLY EVENING. * WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS: DRIVING MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES. IN ADDITION...AREAS OF RAIN AND HIGH ELEVATION SNOW SHOWERS ARE EXPECTED...AND BLOWING PRECIPITATION MAY RESULT IN REDUCED VISIBILITIES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
071 WWUS75 KFGZ 190144 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 644 PM MST WED MAY 18 2011 AZZ009-011>017-039-040-190245- /O.CAN.KFGZ.WI.Y.0024.000000T0000Z-110519T0300Z/ NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF... SHOW LOW...DILKON 644 PM MST WED MAY 18 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED ACROSS THE AREA EARLY THIS EVENING AND THE WIND ADVISORY HAS BEEN CANCELLED. SOME GUSTY WINDS ARE STILL POSSIBLE THIS EVENING AS RAIN AND THUNDERSTORMS MOVE ACROSS THE AREA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at May 17, 9:50 AM MST, 5 hours 18 minutes earlier.
Area forecast discussion, May 17, 9:50 AM MST, 5 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 950 AM MST TUE MAY 17 2011 .SYNOPSIS...NORTHERN ARIZONA WILL SEE BREEZY CONDITIONS THROUGH WEDNESDAY AS A COLD STORM SYSTEM MOVES SLOWLY ACROSS THE GREAT BASIN. THIS SYSTEM WILL BRING A GOOD CHANCE OF RAIN AND HIGH ELEVATION SNOW WEDNESDAY AND THURSDAY...ALONG WITH MUCH COLDER TEMPERATURES. FAIR WEATHER SHOULD RETURN FOR FRIDAY AND SATURDAY. && .DISCUSSION...AS LOW PRESSURE CURRENTLY CENTERED NEAR THE PACIFIC NORTHWEST CONTINUES TO APPROACH WE WILL AGAIN EXPERIENCE GUSTY SOUTHWEST WINDS TODAY. MOISTURE WILL ALSO BEGIN TO INCREASE...THOUGH THE ONSET FOR THE BEST CHANCES FOR PRECIPITATION IS NOT LIKELY UNTIL LATE TONIGHT AND WEDNESDAY. WE'LL CONTINUE TO EVALUATE EXPECTED STRENGTH OF WINDS AND PRECIP AMOUNTS AS THE STORM NEARS. && .PREV DISCUSSION /400 AM MST/...THIS MORNING WE SEE THAT THE LARGE TROUGH OF LOW PRESSURE WAS ADVANCING INTO THE GREAT BASIN. SOUTHWEST WINDS WILL DEVELOP BY LATE MORNING...WITH AFTERNOON GUSTS UP TO 40 MPH ALONG AND NORTH OF THE MOGOLLON RIM. LOOK FOR PLENTY OF CLOUD COVER TODAY AND TONIGHT. ON WEDNESDAY...AN UNSEASONABLY DEEP AND COLD LOW WILL SETTLE OVER THE SOUTHERN GREAT BASIN AND NORTHERN ARIZONA. DECENT DYNAMICS AND INSTABILITY ACCOMPANY THIS LOW...AND A PERIOD OF STEADY RAIN OR SNOW SHOULD DEVELOP WEDNESDAY AFTERNOON AND EVENING. SNOW LEVELS ARE CURRENTLY EXPECTED TO BE IN THE 6500-7000 FOOT RANGE OVERNIGHT WEDNESDAY...AND AREAS ABOVE 7000 FEET MAY SEE AN INCH OF SNOW BY THURSDAY MORNING. ON THURSDAY AS THE LOW MOVES SLOWLY EASTWARD...PRECIPITATION WILL BECOME SHOWERY AND INSTABILITY DRIVEN...BEFORE ENDING LATE THURSDAY. FAIR AND WARMER WEATHER IS FORECAST FOR FRIDAY AND SATURDAY. FOR SUNDAY AND MONDAY...UNSETTLED WEATHER SHOULD RETURN TO THE NORTHLAND AS MODELS SHOW ANOTHER TROUGH TO MOVE IN FROM THE NORTHWEST. WE WILL CONTINUE WITH THE CHANCE OF SHOWERS BOTH DAYS. && .AVIATION...FOR THE 18Z PACKAGE...ISOLD -SHRA PSBL MAINLY OVER NW AZ. BREEZY SW WINDS 15-20 KTS WITH GUSTS 30-35 KTS WILL CONTINUE THROUGH EARLY WED. RAIN/SNOW SHOWERS LIKELY AFT 06Z WED ALONG WITH RAPIDLY LOWERING CIGS AND AREAS MVFR AS A STRONGER STORM SYSTEM APPROACHES FROM THE NORTHWEST. && .FIRE WEATHER...TODAY AND WEDNESDAY...A BROAD LOW PRESSURE TROUGH OVER THE WEST WILL BRING A CONTINUATION OF GUSTY SOUTHWEST WINDS THROUGH WEDNESDAY. INCREASING MOISTURE AND COOLER TEMPERATURES WILL SPREAD EASTWARD ACROSS THE REGION TODAY AND CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED. MOISTURE WILL INCREASE SUBSTANTIALLY ON WEDNESDAY AND RAIN SHOWERS AND HIGHER ELEVATION SNOW SHOWERS ARE LIKELY. DAYTIME TEMPERATURES WILL BE MUCH BELOW NORMAL ON BOTH DAYS. THURSDAY THROUGH SATURDAY...UNSETTLED WEATHER AND WELL BELOW NORMAL TEMPERATURES WILL CONTINUE THURSDAY AS THE TROUGH REMAINS OVER THE WESTERN STATES. DRIER WEATHER WITH WARMER TEMPERATURES AND LIGHTER WINDS CAN BE EXPECTED FRIDAY AND SATURDAY AS THE TROUGH PUSHES EAST AND HIGH PRESSURE MOVES IN. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC..................KD/DL AVIATION................DB FIRE WX.................DB/MCS FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, May 17, 3:00 PM MST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 300 PM MST TUE MAY 17 2011 AZZ004>018-037>040-180700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 300 PM MST TUE MAY 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A WIND ADVISORY IS IN EFFECT FROM 8 AM UNTIL 8 PM MST WEDNESDAY FOR THE MOGOLLON RIM...WHITE MOUNTAINS...THE LITTLE COLORADO RIVER VALLEY...AND PORTIONS OF THE NORTHEAST PLATEAUS. AN UNSEASONABLY STRONG UPPER-LEVEL LOW WILL APPROACH THE AREA ON WEDNESDAY. EXPECT STRONG SOUTHWEST WINDS TO DEVELOP BY WEDNESDAY MORNING...STRENGTHENING DURING THE AFTERNOON...THEN DIMINISHING IN THE EVENING. SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 45 MPH CAN BE EXPECTED ACROSS THE ADVISORY AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.